PMRGCAuk
7,352 members12,050 posts

Is it still in my system?

I have a question, I was put on Methypred for an allergy that I had, after I took the 1st dose at 11am July 20th, which was 2 (4mg pills) I had a reaction and the doctor had me stop them...that same day i went into the ER because my blood pressure was high...eventually it came down. In the days that followed I had anxiety that i just couldn't control. Today, 8/1/2018 I still feel a bit anxious, I've lost weight due to it too because I'm so scared that this could be the pill causing this. Ive been waking up at around 3 ever since a couple days after I took the pill....

Do you guys think this could still be due to the pill? It's been 11 days that I took it...

20 Replies
oldestnewest

After 11 days there will be no methylpred left in your system - the half life (the time for the amount to fall to half the starting level) is 18-36 hours and a drug is effectively eliminated from the body after 4-5 half lives: even assuming it was 5 and 36 hours that is less than 8 days.

It is possible that you have become anxious about the situation and that is contributing to the weight loss. The waking has also possibly become habitual - if I happen to wake a couple of times about the same time, there will be a third and even fourth. I don't doubt that the effects could have been due to the short period you had the Medrol in your body but now it shouldn't be that as you hadn't been on it long enough to have needed to taper.

Try to relax about it - and if it remains a problem do talk to your doctor. You must have had a scary experience - and you are worried about it.

4 likes
Reply

Omg, Yes, I've been scared all this time. I'm still a bit scared because anything that I feel with my body I think it's that. Does it ever all come out? Can some still be circling in your body?

Reply

Effectively it is all out now - the level is so low it couldn't be measured. And yes - every day or so there is half what there was the day before. It will go away. You will be fine :-)

2 likes
Reply

Are you sure? :( OMG...I have been feeling better as the days go by....just very scared.

Reply

I'm sure - calm down and have a lovely evening

1 like
Reply

Thank you so much for taking the time and answering my question....I've been so stressed out all this time, I will try to get it together.

Reply

This past Friday I went to get blood work done on my adrenal glands to see how my cortisone is...my blood sugar...and other blood tests...I'm still freaked out, and there is no way to even check if you have traces of the medication in you.

Reply

I promise - it is gone. You have to have some trust! But your body makes something very similar every day of life - your body can't work properly without it. And the body doesn't mind if it is natural cortisol or something from a tablet - so not only is your body excreting it, it is using it up too.

2 likes
Reply

You know why I'm scared too, because i read online that it attached to your fat cells...it can mess up your liver, kidneys....

Reply

Possibly - if you have to take it for years and years, but I have friends who have been taking one or other sort of steroid for years because of the illness they have, It saved their sight, sometimes their lives, and they are OK. You only took a single dose - you will be fine.

Don't believe everything you read online. I promise you what I've said is the truth but often what you find is people who have either had a bad experience - and they are in the minority - or who just want to scare others.

1 like
Reply

Will my anxiety go away...I still feel anxious, I don't know if it was caused by the pill, that's why I still think it's in my body because I feel uneasy, and the thing is, there is no way of telling if that is what is causing my fogginess, uneasiness, I wake up at 3am every night, I don't feel like eating...Im just a mess....I wish i was told about the severity of this medication. :(

Reply

It is very very unusual to have a reaction like this so no-one could have anticipated it. Do go to your GP and discuss it with him - he should be able to help if you explain how much it is affecting you.

I don't know enough to be able to say whether it will go away quickly - some side effects do sometimes last some time before disappearing altogether but again that is unusual. No-one on this forum is qualified - and we don't take steroids as you had to, we take it for years so tend to get used to the side effects after some time.

In the meantime - try to improve your "sleep hygiene" - no screentime before bed, leave your mobile phone etc in another room. Make sure the room isn't too hot, too light or noisy, don't drink alcohol before bed. These are all things that can make your sleep disturbed.

The medication ISN'T in your body - unless your biology is different from the whole of the rest of the world and it isn't, just a few left-over effects which will go away. But do speak to your doctor.

1 like
Reply

I've read some awful things...with ppl who have taken that pack and they are messed up...they had to go to psychiatric wards and stuff...it's scary what is out there...about this drug...

Reply

Which is why it is a VERY good recommendation not to use too much of Dr Google!

And as for finding out what is wrong - I suggest instead of making a DIY diagnosis you go to a doctor. There are no real tests that tell you about adrenal function except in terms of whether they work or not - and when they don't, you have symptoms. It isn't YOU who should be deciding what tests to do, medicine is far more complicated than that - that's why people spend a lot of time and money getting qualified to make those decisions. It isn't just the results - they must be interpreted correctly.

1 like
Reply

You're right, I asked the doctor for the lab work to be done and they went ahead and did it, they to think that it should be out of my system...I hope to GOD that it is and I start feeling better. Thank you for your insight. It has helped a lot.

Reply

Do listen to what the lady says, we do, as she is a fount of knowledge on the disease, from experience. It is a scientific fact, that panic makes us unable to make rational decisions.

Breathe in through the nose for 5 secs out through the mouth for 7, repeat,...

😑😤😑😤

1 like
Reply

Hi anamar you do not actually know your symptoms are anything to do with the steroids. I agree with PMRPro you would be the only person in the world with such biology, which in my opinion is impossible. You have taken the steroids for a very short time and have not had a particularly large dose. There are people on this forum who have been taking large doses for not a couple of weeks but years. They have all survived, as steroids really are a wonder drug. As PMRPro say if you are worried go and see your doctor who can help diagnose what the problem is. No one on this board can.

1 like
Reply

Thank you all for your kind words, I am trying really hard to get off this stress train that is doing no good to my high blood pressure. That's another thing that scares me...I went in to get blood work done to see if my adrenal glands are good but with all this stress i doubt it will be a true reading. That's what i keep telling myself that there is no way I still have it in my system. Maybe it's my thyroid...who knows now i have to check that too.

Reply

Hi anamar21, I think it might be a good idea if you go back to the top of this page and re-read all the information and advice that you have been given. You are clearly upset and scared so try to calm yourself and try the breathing suggested by Marymom above then re-read all the replies. As the others have suggested if you cannot get out of this you must go and see your Dr for help and not try self diagnosis. Sending gentle hugs, Jannie.

1 like
Reply

Thank you so much...I'm trying to tell myself this, that it's out and to get over it. Thank you again. :)

1 like
Reply

You may also like...